The EPA
Drug Initiative

Make your voice heard, urge the FDA to approve Vascepa for mixed dyslipidemia

"I strongly support the use of EPA-only Vascepa as a tool for the reduction of residual lipoprotein risk in my patients on statin therapy with triglycerides above 250 mg/dl. This treatment is safe, improves biomarkers of disease , and is being currently being evaluated by a landmark Clinical outcomes trial, REDUCE-IT."

Gregory S Pokrywka
MD FACP FNLA NCMP
Prevention of Cardiovascular Disease and Women’s Menopausal Health • Assistant Professor of General Internal Medicine • Johns Hopkins University School of Medicine • Diplomate American Board Clinical Lipidology and Fellow, National Lipid Assn. • Certified Menopause Practitioner: North American Menopause Society • Director: Baltimore Lipid Center. Board Member, South East Lipid Assn.

The Editor’s Roundtable: Hypertriglyceridemia
Vincent E. Friedewald, MDa, Christie M. Ballantyne, MDb and Peter H. Jones, MDd

Hypertriglyceridemia is defined as a fasting serum triglyceride (TG) level of ≥150 mg/dl. Serum TG elevations are designated as:

Currently, 31% of the population in the United States have TGs >150 mg/dl, unchanged for the past 2 decades. Mexican Americans have the highest rates of hypertriglyceridemia, with 9% of Mexican American men aged 50 to 59 years having very high TGs compared with 1% to 2% of the overall population with very high TGs. African-Americans have the lowest prevalence (15.6%) of hypertriglyceridemia.

Although hypertriglyceridemia affects so many persons, its clinical significance is unclear—except for the long-established relation between very high TGs and pancreatitis. Whether elevated TGs are a direct cause or only a marker for atherosclerosis has been a topic of debate for many years. This question and other issues, including evaluation and best treatment of patients with elevated TGs, are addressed in this Editor’s Roundtable.

Read More

I am currently taking Vascepa and it lowered my Trig to 196. The safety profile is great so I will continue to take it. I took Crestor before but I was constantly getting chest pain (not sure if it was side effect).

Chris Vo
Rowlett, TX
Back To Top